Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have memory loss because of having seroquel. What to do to get it cured?

Can Seroquel cause or whatever someone who is clinically diagnosed paranoid scizo, manic depressed and lord knows what else to do criminal acts (no violence involved). He does not remember doing this. He is in jail and has a long history of medical illness. Hes not a bad person but since taking Seroquel he has gone crazy
Asked On : Mon, 8 Apr 2013
Answers:  3 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

Seroquel contains Quetiapine which is an antipsychotic drug. Usually it is used in cases of psychosis such as schizophrenia, mood disorders etc. So. there are less chances of these symptoms with use of seroquel. However, i advise you to consult a psychiatrist for detailed work up of the patient. He may need some other antipsychotic drugs like Risperidone, olanzapine or haloperidol etc.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Seroquel is Quetiapine, which is an anti-psychotic medication. It DOES NOT cause anyone to do any criminal acts without knowing. It does not result in any memory loss also. These assumptions are theoretically and practically imposible and rather, ridiculous.

It is impossible that Seroquel has caused a person to "go crazy" and engage in criminal behaviour. In fact, it is a medication given for treating a variety of psychiatric disorders, especially psychotic disorders.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Nehal Shah's  Response
Thanks for using health care magic.
It is very unusual that seroquel cause these type of symptoms. but yes, persons with psychiatric illness like you have mentioned may be. he should undergo detailed psychiatric evaluation.

Answered: Mon, 8 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor